MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPECT SLIMLINE (SL); ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION EXPECT SLIMLINE (SL); ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Model Number M00555501
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of needle detached.Imdrf impact code f2301 captures the event that an additional device was used to remove the needle.
 
Event or Problem Description
It was reported to boston scientific corporation that an expect slimline (sl) was used during an endoscopic ultrasound (eus) procedure performed on (b)(6) 2024.During the procedure, the needle detached itself from the handle.The needle was successfully removed without damaging the scope or injury to the patient.The procedure was completed with another same device.There were no patient complications as a result of this event.No further information has been obtained despite good faith efforts.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of needle detached.Imdrf impact code f2301 captures the event that an additional device was used to remove the needle.Block h11: the returned expect slimline (sl) was analyzed, and product analysis observed that the working length is kinked.After disassembling the handle, the needle was found kinked and detached inside.The reported event that the needle detached was confirmed.Based on all available information, the technique used could be the reason the working length kinked.When the handle was not grab or secured carefully, the weight of the device itself can bend the working length.Additionally, it can also happen that excessive force was used in grabbing any components of the device affecting the needle.Also affecting the needle is the excessive force used when extending or retracting the needle as seen when disassembling the handle and exposing the needle.Therefore, the most probable cause is adverse event related to procedure.

Brand Name
EXPECT SLIMLINE (SL)
Common Device Name
ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20346608
Report Number3005099803-2024-04823
Device Sequence Number7931362
Product Code ODG
UDI-Device Identifier08714729848714
UDI-Public08714729848714
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K163058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00555501
Device Catalogue Number50262
Device Lot Number0033637398
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown